uu.seUppsala University Publications
Change search
ReferencesLink to record
Permanent link

Direct link
Benchmarks for identification of ordinary differential equations from time series data
Uppsala University, Disciplinary Domain of Science and Technology, Mathematics and Computer Science, Department of Mathematics.
2009 (English)In: Bioinformatics, ISSN 1367-4803, E-ISSN 1460-2059, Vol. 25, no 6, 780-786 p.Article in journal (Refereed) Published
Abstract [en]

Motivation: In recent years, the biological literature has seen a significant increase of reported methods for identifying both structure and parameters of ordinary differential equations (ODEs) from time series data. A natural way to evaluate the performance of such methods is to try them on a sufficient number of realistic test cases. However, weak practices in specifying identification problems and lack of commonly accepted benchmark problems makes it difficult to evaluate and compare different methods. Results: To enable better evaluation and comparisons between different methods, we propose how to specify identification problems as optimization problems with a model space of allowed reactions (e. g. reaction kinetics like Michaelis-Menten or S-systems), ranges for the parameters, time series data and an error function. We also de. ne a. le format for such problems. We then present a collection of more than 40 benchmark problems for ODE model identification of cellular systems. The collection includes realistic problems of different levels of difficulty w.r.t. size and quality of data. We consider both problems with simulated data from known systems, and problems with real data. Finally, we present results based on our identification algorithm for all benchmark problems. In comparison with publications on which we have based some of the benchmark problems, our approach allows all problems to be solved without the use of supercomputing.

Place, publisher, year, edition, pages
2009. Vol. 25, no 6, 780-786 p.
National Category
URN: urn:nbn:se:uu:diva-129930DOI: 10.1093/bioinformatics/btp050ISI: 000264189600012OAI: oai:DiVA.org:uu-129930DiVA: diva2:345596
Available from: 2010-08-26 Created: 2010-08-26 Last updated: 2010-08-26Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full text
By organisation
Department of Mathematics
In the same journal

Search outside of DiVA

GoogleGoogle Scholar
The number of downloads is the sum of all downloads of full texts. It may include eg previous versions that are now no longer available

Altmetric score

Total: 155 hits
ReferencesLink to record
Permanent link

Direct link